Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 3, 2012, 10:21 PM CDT for Limestone County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 3, 2012, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS54 KHUN 040321
SVRHUN
ALC083-040345-
/O.NEW.KHUN.SV.W.0119.120604T0321Z-120604T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1021 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1045 PM CDT
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LESTER...OR ABOUT 15 MILES NORTHWEST OF ATHENS...AND MOVING EAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEGGTOWN...
ELKMONT...
HOLLAND GIN...ARDMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
NORTHWESTERN ALABAMA.
&&
LAT...LON 3500 8684 3499 8679 3486 8687 3490 8720
3500 8721
TIME...MOT...LOC 0320Z 272DEG 25KT 3498 8712
$$
DJN1 follow-up statement
808
WWUS54 KHUN 040345
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1045 PM CDT SUN JUN 3 2012
ALC083-040355-
/O.EXP.KHUN.SV.W.0119.000000T0000Z-120604T0345Z/
LIMESTONE AL-
1045 PM CDT SUN JUN 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LIMESTONE COUNTY
EXPIRES AT 1045 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
NORTHWESTERN ALABAMA.
LAT...LON 3500 8684 3499 8679 3486 8687 3490 8720
3500 8721
TIME...MOT...LOC 0345Z 272DEG 25KT 3497 8691
$$
DJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 3, 8:43 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 843 PM CDT SUN JUN 3 2012 .DISCUSSION... MULTICELL SEVERE CLUSTERS CONTINUE TO MOVE EAST-SOUTHEAST THROUGH WEST AND INTO MIDDLE TENNESSEE AS OF 01Z. WILL BE CONTINUING WITH THE CURRENT STORM TIMING AND TOR WATCH FOR THE FORECAST AREA OVERNIGHT BASED UPON RECENT TRENDS. WILL BE UPDATING THE ZONES SOON TO CHANGE THE WORDING INVOLVING THE PRECIP CHANCES FOR THE AREA OVERNIGHT. WILL KEEP THE REST OF THE FORECAST AS IS. TT && .AVIATION... /ISSUED 618 PM CDT SUN JUN 3 2012/ FOR 00Z TAFS...HAVE CONTINUED WITH SIMILAR TIMING INVOLVING THE EXPECTED ONSET OF THUNDERSTORM DEVELOPMENT AT HSV AND MSL TONIGHT. EXPECT A VCSH AROUND 06Z...WITH TEMPO GROUPS OF 2SM TSRA OVC030CB FROM THE 09Z-13Z TIME FRAME AT MSL AND 10Z-14Z TIME FRAME FOR HSV. THE GFS AND NAM MODELS ARE CONSISTENTLY PUSHING THE COLD FRONT THROUGH MSL AT AROUND 14Z AND HSV ROUND 15Z...WITH A 290/300 WIND DIRECTION PREVALENT EXPECTED BETWEEN THE 18Z TO 19Z TIME PERIOD. AM LEANING MORE TOWARD THE GFS SOLUTION INVOLVING DRYING OUT THE LOWER LAYERS AFTER 18Z...SO WILL KEEP THE LATTER PART OF THE TAFS DRY AND GENERALLY VFR FOR HSV AND MSL. TT && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 3, 8:03 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 803 PM CDT SUN JUN 3 2012 ALZ001>010-016-TNZ076-096-097-041000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 803 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THUNDERSTORMS WILL SPREAD ACROSS THE TENNESSEE VALLEY LATER THIS EVENING AND OVERNIGHT. WHILE AN ISOLATED SHORT-LIVED TORNADO CANNOT BE RULED OUT...THE PRIMARY THREATS WILL BE STRONG TO DAMAGING WINDS IN EXCESS OF 60 MPH...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. LARGE HAIL WILL ALSO BE A THREAT WITH A FEW DISCRETE STORMS...ESPECIALLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED THROUGH THE DAY ON MONDAY...AND THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL TAPER OFF BY LATE MONDAY NIGHT AS A COLD FRONT SAGS SOUTH OF THE TENNESSEE VALLEY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATER TONIGHT. DJN
In the hours before
Special weather statement, Jun 3, 10:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1004 PM CDT SUN JUN 3 2012 ALZ001-005-040330- LAUDERDALE-LIMESTONE- 1004 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LAUDERDALE AND NORTHERN LIMESTONE COUNTIES UNTIL 1030 PM CDT... AT 1003 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ANDERSON...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GOOD SPRINGS. MT ROZELL...LESTER. LEGGTOWN...ELKMONT. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 3500 8690 3483 8692 3493 8738 3501 8738 TIME...MOT...LOC 0303Z 275DEG 22KT 3497 8727 DJN
Special weather statement, Jun 3, 10:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1007 PM CDT SUN JUN 3 2012 ALZ006-040330- MADISON- 1007 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 1030 PM CDT... AT 1007 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR MADISON...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED IN THE STRONGEST PORTION OF THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... UNIVERSITY OF ALABAMA IN HUNTSVILLE. HUNTSVILLE...ALABAMA A AND M UNIVERSITY. MOORES MILL. RYLAND...HAMPTON COVE. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 3489 8648 3463 8645 3468 8678 3484 8679 TIME...MOT...LOC 0307Z 268DEG 27KT 3475 8670 DJN
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:04 PM CDT | Special Weather Statement | HUN | Limestone | 26 min |
| Jun 3, 10:07 PM CDT | Special Weather Statement | HUN | Madison | 23 min |
| Jun 3, 10:48 PM CDT | Special Weather Statement | HUN | Jackson | 27 min |
| Jun 3, 11:10 PM CDT | Special Weather Statement | HUN | Madison | 35 min |
| Jun 3, 11:12 PM CDT | Flash Flood Warning | HUN | Lauderdale, Limestone | 3 hr |
| Jun 3, 11:21 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Jun 3, 11:41 PM CDT | Special Weather Statement | HUN | Jackson | 49 min |
| Jun 3, 11:46 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 29 min |
| Jun 4, 12:05 AM CDT | Special Weather Statement | HUN | Limestone | 25 min |
| Jun 4, 12:12 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 27 min |
| Jun 4, 12:28 AM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 47 min |
| Jun 4, 12:33 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 27 min |
| Jun 4, 1:28 AM CDT | Special Weather Statement | HUN | DeKalb | 32 min |
| Jun 4, 3:19 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 11 min |
| Jun 4, 4:06 AM CDT | Special Weather Statement | HUN | Colbert | 24 min |
| Jun 4, 4:31 AM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Jun 4, 4:40 AM CDT | Special Weather Statement | HUN | Cullman | 35 min |
| Jun 4, 4:47 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 43 min |
| Jun 4, 4:59 AM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.